Advances in Applied Probability

Secrecy coverage in two dimensions

Amites Sarkar

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Working in the infinite plane R2, consider a Poisson process of black points with intensity 1, and an independent Poisson process of red points with intensity λ. We grow a disc around each black point until it hits the nearest red point, resulting in a random configuration Aλ, which is the union of discs centered at the black points. Next, consider a fixed disc of area n in the plane. What is the probability pλ(n) that this disc is covered by Aλ? We prove that if λ3nlogn = y then, for sufficiently large n, e-8π2ypλ(n) ≤ e-2π2y/3. The proofs reveal a new and surprising phenomenon, namely, that the obstructions to coverage occur on a wide range of scales.

Article information

Adv. in Appl. Probab., Volume 48, Number 1 (2016), 1-12.

First available in Project Euclid: 8 March 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]
Secondary: 05D40: Probabilistic methods

Poisson process coverage


Sarkar, Amites. Secrecy coverage in two dimensions. Adv. in Appl. Probab. 48 (2016), no. 1, 1--12.

Export citation


  • Arratia, R., Goldstein, L. and Gordon, L. (1989). Two moments suffice for Poisson approximations: the Chen–Stein method. Ann. Prob. 17, 9–25.
  • Balister, P., Bollobás, B. and Sarkar, A. (2009). Percolation, connectivity, coverage and colouring of random geometric graphs. In Handbook of Large-Scale Random Networks, Springer, Berlin, pp. 117–142.
  • Balister, P., Bollobás, B., Sarkar, A. and Walters, M. (2010). Sentry selection in wireless networks. Adv. Appl. Prob. 42, 1–25.
  • Gilbert, E. N. (1965). The probability of covering a sphere with $N$ circular caps. Biometrika 52, 323–330.
  • Haenggi, M. (2008). The secrecy graph and some of its properties. In Proc. IEEE Internat. Symp. Information Theory, (Toronto, Canada), IEEE, New York, pp. 539–543.
  • Hall, P. (1988). Introduction to the Theory of Coverage Processes. John Wiley, New York.
  • Janson, S. (1986). Random coverings in several dimensions. Acta Math. 156, 83–118.
  • Meester, R. and Roy, R. (1996). Continuum Percolation. Cambridge University Press.
  • Moran, P. A. P. and Fazekas de St Groth, S. (1962). Random circles on a sphere. Biometrika 49, 389–396.
  • Penrose, M. (2003). Random Geometric Graphs. Oxford University Press.
  • Sarkar, A. and Haenggi, M. (2013). Secrecy coverage. Internet Math. 9, 199–216.